MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 12MM XCEL STABILITY SLEEVE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number CB12LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, there was a rupture of the device in distal proximity with consequent loss of a piece in the abdomen, that was not retrieved.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "what was the procedure? does the surgeon believe the loss piece remains in the patient? what is the approximate size and shape of the piece? in what anatomical location was the device when the breakage occurred? what action was being performed when the trocar broke? was there excessive torquing of the instrument at the time of the breakage? what steps were taken to locate the broken piece? are there any plans to remove the broken piece? if not, please explain does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? was there any change to the procedure or post op care of patient as result of trocar breakage? if so, please explain.What is the current patient status? any photo or video of procedure available? will product be returned?" a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/16/2023.D4: batch # unknown.Investigation summary : the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the cb12lt device was received with the tip of the sleeve broken.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
12MM XCEL STABILITY SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16700798
Report Number3005075853-2023-02381
Device Sequence Number14369173
Product Code GCJ
UDI-Device Identifier10705036001331
UDI-Public10705036001331
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCB12LT
Device Catalogue NumberCB12LT
Device Lot Number978A42
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown